Arkansas, 2005

Hail in Arkansas, April 28, 2005

April 28, 2005 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 28, 2:00 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 28, 2:00 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT THU APR 28 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
UPPER TROF WILL BE APPROACHING THE AREA FROM THE WEST OVER THE NEXT
DAY OR TWO WITH STRONG JET DYNAMICS AND INSTABILITY SETTING UP
ACROSS THE REGION. A COLD FRONT WILL MOVE INTO NORTHWESTERN AREAS
TONIGHT AND WILL BECOME STATIONARY. AN OUTFLOW BOUNDARY OR TWO FROM
THIS MORNINGS ACTIVITY MAY BE AROUND THE AREA. WARM ADVECTION WILL
INCREASE LATER TONIGHT MOSTLY IN THE NORTH. THIS MAY SET OFF A NEW
ROUND OF THUNDERSTORMS DURING THE NIGHT. CANNOT RULE OUT EARLY
DEVELOPMENT DUE TO THE INSTABILITY AND BOUNDARIES IN PLACE BUT A
CAP IN PLACE WILL LIKELY HOLD OFF DEVELOPMENT UNTIL LATER TONIGHT.
WENT WITH LOW POPS IN ALL AREAS TO BEGIN TONIGHT THEN INCREASED POPS
LATER TONIGHT WITH THE HIGHEST IN THE NORTHWEST. INSTABILITY WILL BE
GREATER SO THE CHANCE OF SEVERE WITH MAINLY LARGE HAIL WILL BE
BETTER THAN IT WAS LAST NIGHT. THE INCREASING LOW LEVEL MOISTURE
WILL RESULT IN HIGHER MINS WITH MOST OF THE CENTRAL AND SOUTH
REMAINING AT OR ABOVE 60. THE FAR NORTHWEST BEHIND THE FRONT MAY
DROP INTO THE LOWER 50S. THIS WILL CONTINUE INTO EARLY FRIDAY THEN
SHOULD DECREASE DURING THE MORNING. THE UPPER TROF WILL APPROACH ON
FRIDAY AND WILL BEGIN TO PUSH THE COLD FRONT THROUGH THE STATE. A
DEEPENING SURFACE LOW WILL LIKELY MOVE INTO OR DEVELOP INTO CENTRAL
ARKANSAS BY LATE AFTERNOON. A COUPLE OF OTHER BOUNDARIES MAY BE
PRESENT FROM THE OVERNIGHT AND MORNING CONVECTION. STRONG UPPER
WINDS WILL BE OVER THE AREA CREATING STRONG SHEAR. MAY SEE A FEW
SUPERCELLS DEVELOP DURING THE AFTERNOON WHICH COULD QUICKLY BECOME
SEVERE AND EVEN TORNADIC. WILL LIKELY SEE A SQUALL LINE DEVELOP AS
THE ACTIVITY MOVES TO THE EAST AND AS THIS OCCURS...DAMAGING
STRAIGHT LINE WINDS WILL BECOME THE MAIN SEVERE WEATHER WITH SOME
LARGE HAIL AND STILL A THREAT OF TORNADOES. THIS SHOULD SWEEP OUT OF
THE CWA DURING THE EVENING FRIDAY WITH SOME WRAP AROUND SHOWERS OR
THUNDERSTORMS REMAINING. ALL PRECIP SHOULD BE OUT OF THE AREA BY
DAYBREAK SATURDAY.

MAX FORECASTS FOR FRIDAY WILL BE TRICKY DEPENDING ON CLOUD COVER
LEFT OVER FROM CONVECTION TONIGHT. THE NORTHWEST WILL BE BEHIND THE
FRONT AND MORE LIKELY TO BE IN LOW CLOUDS SO WENT WITH MAXES IN THE
60S IN THAT AREA. THE REST OF THE AREA SHOULD BE IN THE WARM SECTOR
FOR MOST OF THE DAY WITH THE SOUTHEAST MOST LIKELY TO BE IN THE
WARMER AIR. WENT WITH MAXES IN THE MID 70S TO MID 80S IN THAT AREA
WITH THE WARMEST IN THE SOUTHEAST. FOR POPS...HAD THE HIGHEST POPS
IN THE NORTH ALONG AND NORTH OF THE FRONT. THEN DURING THE AFTERNOON
WENT WITH THE HIGHEST POPS IN THE EAST WITH THE LEAST IN THE
SOUTHWEST. MENTIONED SEVERE IN ALL AREAS FOR FRIDAY AFTERNOON AND IN
THE EAST FOR FRIDAY EVENING. STILL SOME TIMING ISSUES ON THE SEVERE
WHICH WILL BECOME MORE CLEAR AS IT DEVELOPS. GRADIENT DOES NOT
SUGGEST SURFACE WINDS WILL BE TOO STRONG FRIDAY BUT WITH SUCH STRONG
WINDS ALOFT...MAY SEE SURFACE WINDS STRONGER THAN THE GRADIENT
SUGGESTS. WENT WITH WINDS CLOSE TO LAKE WIND ADVISORY LEVEL AND WILL
LED MIDNIGHT SHIFT EVALUATE FOR NEED TO ISSUE ANY LAKE WIND OR WIND
ADVISORIES.

SATURDAY THROUGH SUNDAY NIGHT SHOULD BE DRY AND COOL AS HIGH
PRESSURE BUILDS IN. UNSEASONABLY COOL MINS WILL BE IN PLACE SATURDAY
NIGHT AND WENT CLOSE TO MOS WHICH SEEMD TO BE IN GOOD AGREEMENT.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EXTENDED PERIOD.

TO BEGIN THE PERIOD HIGH PRESSURE ALOFT WILL BE OVER THE PACIFIC
OCEAN WITH LOW PRESSURE OVER THE GREAT LAKES. MODELS CONTINUE TO BE
CONSISTENT. ZONAL FLOW WILL BE ACROSS THE MID SOUTH MONDAY AND
TUESDAY. SEVERAL SHORT WAVES WILL MOVE ACROSS ARKANSAS THROUGHOUT
THE PERIOD TO KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST. FLOW
BECOMES MORE SOUTHWEST BY WEDNESDAY TO PROVIDE BETTER MOISTURE FOR
THE STORMS TO WORK WITH. THE STRONGEST WAVE TO MOVE ACROSS WILL BE
ON WEDNESDAY WITH GOOD INSTABILITY AND MOISTURE. TEMPERATURES WILL
GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL WITH ABUNDANT CLOUD COVER
PREVAILING.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  60  80  51  67 /  30  50  50  10
HARRISON AR       51  64  40  62 /  60  60  50  10
HOT SPRINGS AR    61  80  51  67 /  30  40  40  10
PINE BLUFF AR     62  82  52  68 /  20  50  50  10
MOUNTAIN HOME AR  52  65  42  62 /  60  60  50  10
MONTICELLO AR     64  83  53  71 /  20  50  60  10
SEARCY AR         60  78  51  65 /  30  50  60  10
MOUNT IDA AR      60  79  51  67 /  30  40  40  10
RUSSELLVILLE AR   58  76  48  65 /  30  50  40  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY FOR THE
FOLLOWING
ZONES...ARZ014...ARZ016...ARZ021...ARZ022...ARZ023...ARZ024...ARZ025.
..ARZ030...ARZ031...ARZ032...ARZ033...ARZ034...ARZ037...ARZ038...ARZ0
39...ARZ040...ARZ041...ARZ042...ARZ043...ARZ044...ARZ045...ARZ046...A
RZ047...ARZ052...ARZ053...ARZ054...ARZ055...ARZ056...ARZ057...ARZ062.
..ARZ063...ARZ064...ARZ065...ARZ066...ARZ067...ARZ068...AND ARZ069.

&&

SHORT TERM...29 / LONG TERM....51
Hazardous weather outlook, Apr 28, 3:20 PM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
420 PM CDT THU APR 28 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
420 PM CDT THU APR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT WAS DRAPED ACROSS CENTRAL ARKANSAS THURSDAY AFTERNOON.
SOUTH OF THE FRONT...TEMPERATURES WERE IN THE 80S...WITH 60S AND 70S
FARTHER NORTH. THE CONTRAST IN TEMPERATURES WAS MAKING THE
ATMOPSHERE UNSTABLE...WITH THUNDERSTORMS EXPECTED TO DEVELOP NORTH
OF THE FRONT LATE THIS AFTERNOON AND EVENING.

STORMS THAT DEVELOP WILL GENERALLY BE NORTH OF BOONEVILLE...LITTLE
ROCK AND BRINKLEY...WHICH WOULD INCLUDE THE NORTHERN HALF OF THE
STATE. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE...WITH LARGE
HAIL THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY TO BE ONGOING FRIDAY
MORNING...BUT WILL BE IN THE PROCESS OF WEAKENING. MEANWHILE...A
STORM SYSTEM WILL BE DRAGGING A COLD FRONT INTO WESTERN SECTIONS OF
THE STATE...WITH THUNDERSTORMS EVENTUALLY REDEVELOPING.

AT THIS TIME...IT IS DIFFICULT TO PIN DOWN EXACTLY WHEN THE STORMS
WILL REGENERATE. AFTER RAIN OVERNIGHT...THE ATMOSPHERE WILL NEED
SOME TIME TO WARM UP AND DESTABILIZE BEFORE STORMS CAN BUILD UP ONCE
AGAIN. IT APPEARS THAT STORMS MAY HOLD OFF UNTIL THE FRONT HEADS
INTO THE EASTERN HALF OF THE STATE DURING THE AFTERNOON.

ONCE STORMS DEVELOP ON FRIDAY...THEY WILL BE CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

THE COLD FRONT WILL MOVE OUT OF ARKANSAS AND TOWARD THE GULF COAST
BY SATURDAY. DRY WEATHER WILL RETURN BRIEFLY...BEFORE THE FRONT
BACKS TO THE NORTH AS A WARM FRONT EARLY NEXT WEEK. UNSETTLED WEATHER
WILL CONTINUE MONDAY THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED
TO STALL NEAR THE MID AND LOWER MISSISSIPPI VALLEY...AND SEVERAL
WAVES INTERACT WITH THE FRONT. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN ABOUT THE NORTHERN HALF
OF ARKANSAS.

46

In the hours before

Special weather statement, Apr 28, 8:02 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
902 PM CDT THU APR 28 2005

ARZ003>006-012>015-022>024-290300-
BAXTER-BOONE-CLEBURNE-FULTON-IZARD-MARION-NEWTON-POPE-SEARCY-STONE-
VAN BUREN-
902 PM CDT THU APR 28 2005

...SEVERE THUNDERSTORM NUMBER 208 REMAINS IN EFFECT UNTIL 10 PM
CDT...

SEVERE THUNDERSTORM WATCH NUMBER 208 REMAINS IN EFFECT FOR PARTS
OF NORTHERN ARKANSAS UNTIL 10 PM CDT. COUNTIES AFFECTED
INCLUDE BAXTER...BOONE...CLEBURNE...FULTON...IZARD...MARION...
NEWTON...POPE...SEARCY...STONE AND VAN BUREN.

ARZ021-030>032-037>039-290220-
CONWAY-FAULKNER-JOHNSON-LOGAN-PERRY-SCOTT-YELL-
902 PM CDT THU APR 28 2005

...SEVERE THUNDERSTORM WATCH NUMBER 208 HAS BEEN CANCELED...

SEVERE THUNDERSTORM WATCH NUMBER 208...WHICH WAS IN EFFECT UNTIL 10
PM CDT...HAS BEEN CANCELED FOR PORTIONS OF WESTERN AND CENTRAL
ARKANSAS. COUNTIES NO LONGER IN THE WATCH INCLUDE CONWAY...
FAULKNER...JOHNSON...LOGAN...PERRY...SCOTT AND YELL.

46

The radar

The Little Rock radar (KLZK), 104 km away, was scanning. The volume nearest the first event began at 02:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Van Buren

When
April 28, 8:15 PM CST
Where
Van Buren County, Dennard
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -92.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442412.